Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 14, 2000, 7:05 PM EDT for Iosco County, Michigan. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 7:05 PM EDT (23:05 UTC)
- Expired
- Jun 14, 2000, 7:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 117 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
871 WUUS53 KAPX 142305 SVRAPN MIC069-142330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 705 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IOSCO COUNTY IN NORTHERN LOWER MICHIGAN * UNTIL 730 PM EDT * AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF WURTSMITH AIRFIELD...OR ABOUT 12 MILES NORTHWEST OF TAWAS CITY...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES NORTHWEST OF WURTSMITH AIRFIELD AROUND 720 PM EDT REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 AND 70 MPH ALONG WITH DIME SIZED HAIL. WINDS THIS HIGH CAN DOWN TREES AND POWER LINES. EME/ROWLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:46 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 14, 4:46 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 446 PM EDT WED JUN 14 2000 SYNOPSIS OVER THE GREAT LAKES...SFC LOW ALONG MN/ONTARIO BORDER WITH A COLD FRONT EXTENDING INTO THE S MS VALLEY. H5 MAX IN S MN IS MOVING E. MODELS ARE IN FAIR AGREEMENT THROUGH 60HRS, EXCEPT FOR THE EVOLUTION OF THE SFC FEATURES FROM 42 THROUGH 54 HOURS. THIS WILL AFFECT THE SPEED OF THE FRONT ON FRIDAY. ETA SUGGESTS THAT THE FORCING IS THROUGH THE CWFA BY 00Z SAT WHILE THE AVIATION IS ABOUT 6 HOURS SLOWER. AS FAR AS INITIALIZATION, THE MODELS LOOK PRETTY GOOD WITH THE H5 MAX MOVING THROUGH S MINNESOTA. TONIGHT...EXPECT SHOWERS AND THUNDERSTORMS TO BE LIKELY ACROSS THE AREA AS DEWPOINTS ARE IN THE LOWER TO MID 60S, CAPES IN THE 500-1000 J/KG AND SFC LI'S TO AROUND -5 ON THE 18Z MESOETA. THE QUESTION IS WHETHER THE CURRENT STORMS IN SOUTHERN LOWER BRING RAIN INTO THE AREA FIRST HELPING TO STABILIZE THE AIR IN NORTHERN LOWER. WE WOULD STILL GET THUNDERSTORMS, BUT MORE WITH HEAVY RAIN WITH PWAT >1.5". H5 VORT MAX WILL BE MOVING INTO THE CWFA OVERNIGHT WITH THE COLD FRONT STILL TO THE WEST. HOWEVER, A FEW SEVERE THUNDERSTORMS MAY BE POSSIBLE IN THE SOUTHERN PARTS OF THE CWFA. THURSDAY...WITH THE COLD FRONT THROUGH THE REGION AND THE UPPER TROUGH AXIS JUST TO THE WEST EXPECT SHOWERS MAINLY IN THE MORNING IN NORTHERN LOWER. EASTERN UPPER WILL STILL BE IN AN AREA OF DPVA WITH 850-500 MB LAYER RH STILL >60%. NORTHERN LOWER MAY GET AN AFTERNOON SHOWERS BUT THE MOISTURE IS CLOSER TO 50% IN THE 850-500 LAYER AND WITH ALIGNED FLOW FROM THE SFC TO AROUND 500 MB EXPECT THINGS TO BE WELL MIXED WITH PARTLY SUNNY SKY. IT WILL BE BREEZY AS WELL DUE TO THE ALIGNED FLOW AS WELL. THURSDAY NIGHT/FRIDAY...WILL SEE A SECOND ROUND OF SHOWERS AND THUNDERSTORMS STARTING IN THE WEST IN THE EVENING DUE TO ANOTHER H5 MAX MOVING IN FROM THE NORTHERN PLAINS AND DEEP MOISTURE (SFC-500). A SECOND COLD FRONT WILL APPROACH WITH THE SFC LOW PRESSURE COMING OUT OF NORTHERN MINNESOTA. CAPES WILL BE AROUND 200-400 J/KG MAINLY IN THE SOUTHERN PARTS OF THE CWA. BY 12Z FRI WE ARE IN THE RRQ OF THE 300MB WITH A 23 MAX AT H5 MOVING OVER KTVC. MOST OF THE ACTION WILL BE NORTH OF A KAPN-KHTL LINE. FRIDAY NIGHT...THE COLD FRONT PASSES THROUGH THE AREA THIS WILL MAKE THE RAIN MORE LIKELY IN THE SE PART OF THE CWFA WHILE THE REST OF THE CWFA WILL SEE THE RAIN BEGINNING TO END. EXTENDED...MRF AND CANADIAN MEANS ARE IN FAIR AGREEMENT THROUGH THE 7 DAY PERIOD WITH THE H5 FLOW TURNING ZONAL AROUND DAY 4 OR 5. THE MRF SPAGHETTI PLOTS WERE SCATTERED ABOUT MORE THAN THE CANADIAN. OF THE FOUR MODELS THE CANADIAN AND ECMWF WERE CLOSER TOGETHER WITH NOGAPS AND MRF CLOSER OUT THROUGH 108 HOURS. HOWEVER, THE DIFFERENCES IN THE FOUR MODELS AREN'T MAJOR. SO THE FORECAST WILL HAVE FEW CHANGES. SATURDAY...AS THE SFC LOW PULLS OUT SATURDAY MORNING FROM EASTERN UPPER WILL KEEP THE SHOWERS IN THERE AND ALLOW NORTHERN LOWER TO BE DRY. SUNDAY AND MONDAY WILL BOTH BE DRY AS SFC RIDGE DOMINATES THE AREA. MONDAY ON THE MRF SHOW THE H5 TROUGH AXIS MOVING THROUGH WHERE THE ECMWF IS ZONAL. WITH THE ZONAL PATTERN SETTING UP OVER THE AREA WILL LEAVE ANY PRECIP OUT OF THE LONG RANGE FOR NOW. TUESDAY WILL LEAVE IN THE CHANCE OF PRECIPITATION THE MRF HAS BACKED OFF ON THE CHANCE AND THE ECMWF HAS A SIMILAR LOOK. WILL WAIT ANOTHER RUN TO SE<E IF THE PRECIPITATION SHOULD BE PULLED OUT OF THE LONG RANGE HERE. WEDNESDAY, THE MRF BRINGS THE LOW IN FROM THE WEST BOTH AT THE SFC AND AT H5. SO HAVE PUT IN THE CHANCE FOR PRECIPITATION. .APX...NONE. LUTZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:03 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 27 min |
| Jun 14, 6:13 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 32 min |
| Jun 14, 6:31 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 29 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.